Trapeziumectomy complication

didiclare
didiclare Member Posts: 4
edited 17. Dec 2015, 03:58 in Say Hello Archive
Hi. I am new to the forum so plesase be patient! I had a right trapeziectomy 10 years ago and had no problems other than those to be expected post op. 4 weeks ago due to advanced osteoarthritis I had my left thumb done. I have had a lot of pain since and a burning throbbing pain. Also my thumb and 3 fingers are numb. My specialist thinks I may have developed carpal tunnel syndrome post op and thinks he may have to do a decompression in a couple of months! Not what I was hoping for. I do my exercises every couple of hours. There is a lot of swellingat the base of the thumb. Has anyone had these problems?

Comments

  • [Deleted User]
    [Deleted User] Posts: 3,636
    edited 30. Nov -1, 00:00
    Welcome to Arthritis Care Forums. As mods we are here to help with any problems you may have on the message boards.

    There are lots of lovely people here with a wide range of experiences with arthritis and the problems of living with the condition. Just join in wherever you like you will be made very welcome.

    I look forward to seeing you posting on the boards.

    All best wishes

    ModA
  • stickywicket
    stickywicket Member Posts: 27,106
    edited 30. Nov -1, 00:00
    Hi didiclare. As you can see below, we currently have an unusually large number of people who are undergoing, or have undergone, trapeziectomies. That doesn't include me so I won't be much help other than to suggest you read their posts and maybe put 'trapeziectomy' into the Arthritis Care search engine (small blue button near the top) to see former threads. It sounds as if you are still under the care of the orthopaedic surgeon and he will know, much better than us, how to deal with the problem though it is always helpful to chat to others in the same boat. I hope someone who has had this op will see your thread and answer. Unfortunately, in the run-up to Christmas, things are very quiet on here right now.
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    Hello, it's nice to meet you but I am sorry you have had to find us. I haven't had the trapeze-thingy but I have had a double carpal tunnel. I am now symptom-free in both hands but wrists and fingers are still awkward at times.

    I suspect that over the past few years your OA has worsened, hence the trouble with the recent op. Healing takes longer the older we become which doesn't help either. Have you tried regularly icing the affected joint? I occasionally rest my sore hand joints on a bag of frozen peas, they mould nicely to shape and are clearly labelled not for eating. Are you able to take any anti-inflammatory medication and what kind of pain relief do you have? I apologise for all the questions but a little more info would be useful. I wish you well and hope to hear back from you soon. DD

    :santa2:
  • didiclare
    didiclare Member Posts: 4
    edited 30. Nov -1, 00:00
    Hi. You are quite right - I should have had the op about 6 years ago but became pain free so thought it not necessary. Bt the time it became intolerable about 4 months ago the OA had become advanced. I took Tramadol for a few days but it didn't really help. I take Ibuprofen and Paracetemol at present but not with much success. My physio recommended alternate hot and cold hand soaks but, again, not helping a lot. I like your idea about the bag of peas and will try that. Many thanks
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    Pain relief is anything but - we use the term pain dullers on here because that is all they do, the stronger they are the more you are removed from the pain rather than vice-versa.

    It's best to take a low but steady dose, this gives things time to 'build' in your system so you may notice a better outcome. I get by on four 30/500 cocodamol per day, this leaves me room to increase and / or take some tramadol but I rarely use that because I prefer to be in control rather than dopey! Whatever measures we take the effect will be temporary but that's life with arthritis - keep up a minimum regimen of the meds and hopefully things will quieten. DD

Who's Online

7
7 Guests